# SDR AALA20141207010

- Difficulty date: December 7, 2014
- Submitted: January 8, 2015
- Operation: Air carrier
- Aircraft: N559AA
- Make and model: Doug DC-9-82
- Aircraft serial: 53089
- Aircraft time: 67,138 hours, 34,791 cycles
- Engine: Pwa JT8D217C
- Engine time: 73,127 hours, 38,109 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

AIR INTERRUPT, RETURNED & EMERGENCY DECLARED.  LANDING UNEVENTFUL.  DURING CLIMBING THRU 25000 HEARD A VIOLENT BANG & ACFT SHOOK, NR 1 ENGINE FAILED.  DURING INSPECTION ENGINE WAS FOUND TO HAVE TURBINE BLADE DISTRESS.  R & R NR 1 ENGINE.
